Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Headache, nervousness after taking prednisone. How long will this last?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Having a really bad time after finishing prednisone 6 daypack. Severe headaches and nervous (crying all the time, etc.). How long will this last. Is it normal?
Posted Fri, 12 Apr 2013 in Medicines and Side Effects
Answered by Dr. Charles S Narasi 18 minutes later
Prednisone or cortisone is a powerful drug to control
inflammation. Unfortunately, it has lots of side effects.
You may get indigestion, heartburn, palpitations, jittery
feeling afer you start the drug. It will make you retain fluid
and can cause leg and facial swelling if taken for a prolonged
period. Good news is , you are taking it short term once.
So long as you can stay away from it , it is better. Long term
side effects include cataracts of the eyes, brittle bones with
fractures , thinning of the skin with easy brusing, diabetes etc.
Eat properly, drink plenty of fluids, take some calcium supplements
and good multivitamin also. The same thing applies to NSAIDs which
are non-steroidal-antiinflammatory drugs such as Ibuprofen,Naproxen
etc. These can cause small ulcers in the stomach and intestine and
could lead to bleeding. If you must take these type of drugs, you
need to protect the stomach lining by taking one of the PPIs
(Proton pump inhibitors) like Omeprazole or Lansoprazole etc.
Hope you feel better soon.
Above answer was peer-reviewed by
Follow-up: Headache, nervousness after taking prednisone. How long will this last? 2 hours later
My question was: I quit taking it several days ago. How long are the side effects (headaches, nerves, crying all the time) going to last and are these effects Normal?
Answered by Dr. Charles S Narasi 20 minutes later
The symptoms should get better very soon. 7-10 days,
the drug effect should be cleared by your body.
As I mentioned before these side effects are common
and some people experience them more than others.
You will be O.K. Please don't worry.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor